MAUDE Adverse Event Report: ROCHE DIAGNOSTICS TINA-QUANT IGM GEN.2; IGM (MU CHAIN SPECIFIC) TEST

ROCHE DIAGNOSTICS TINA-QUANT IGM GEN.2; IGM (MU CHAIN SPECIFIC) TEST
Catalog Number 08057923190
Medical Device Problem Codes High Test Results (2457); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The c503 analytical unit serial number was (b)(6).The investigation is ongoing.
 
Event or Problem Description
We received an allegation about discrepant results for 1 patient's sample tubes tested with tina-quant igm gen.2 (igm-2) assay on a cobas c503 analytical unit.Two sample tubes (sample tube 1 and sample tube 2) were drawn from the patient and tested.Sample tube 1: initial result: 34.3 g/l (accompanied by a data flag).Repeat result: 30.80 g/l (automatically rerun with dilution).Sample tube 2 was tested in a different laboratory: result obtained from a different cobas c503: 18 g/l.Result obtained from electrophoresis: 18.0 g/l.The physician questioned the results as they were inconsistent, prompting the repeat of the sample tubes on (b)(6) 2025: sample tube 2 was tested on a cobas c303 at a different laboratory, and the result was 14.6 g/l.Sample tube 1 was repeated on the original c503, resulting in an igm-2 value of 18.0 g/l and accompanied by a data flag.Sample tube 1 was rerun after dilution, resulting in an igm-2 value of 15.4 g/l.The result of 18 g/l obtained from a different cobas c503 at a different laboratory was deemed to be correct.
 
Additional Manufacturer Narrative
Section b7 was updated.The sample is no longer available for investigation.Qc was acceptable.The field service engineer found that rinse levels were low.The customer confirmed the issue was due to cryoglobulin in the sample.The presence of cryoglobulin can lead to nonspecific turbometric effects and, therefore, generate incorrect high results.The product labeling states: "as with other turbidimetric or nephelometric procedures, this test may not provide accurate results in patients with monoclonal gammopathy, due to individual sample characteristics which can be assessed by electrophoresis." based on the available data and observed failure mode, there is no evidence for a general instrument and reagent issue.The investigation did not identify a product problem.The root cause was due to a sample-related issue (the presence of cryoglobulin in the patient's sample, which interfered with the igm testing on the cobas analyzers).

Brand Name
TINA-QUANT IGM GEN.2
Common Device Name
IGM (MU CHAIN SPECIFIC) TEST
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key22344595
Report Number1823260-2025-01966
Device Sequence Number12889886
Product Code DAO
UDI-Device Identifier07613336121337
UDI-Public07613336121337
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K040431
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue Number08057923190
Device Lot Number829804
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/04/2025
Supplement Date Received by Manufacturer07/30/2025
Initial Report FDA Received Date06/27/2025
Supplement Report FDA Received Date08/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown